Boundary controllability of Maxwell's equations in a spherical region

Research output: Contribution to journalArticle

25 Citations (Scopus)

Abstract

This paper examines the question of control of electromagnetic fields in a three-dimensional spherical region by means of control currents on the boundary of that region. The necessary theory of divergence-free solutions of the vector wave equation is developed. By use of eigenfunctions of the vector Laplacian in appropriate divergence-free domains and moment problem techniques, sufficient conditions for controllability are set forth.

Original languageEnglish (US)
Pages (from-to)294-319
Number of pages26
JournalSIAM Journal on Control and Optimization
Volume28
Issue number2
DOIs
StatePublished - Jan 1 1990

Fingerprint

Divergence-free
Maxwell equations
Controllability
Maxwell's equations
Moment Problem
Electric current control
Wave equations
Eigenvalues and eigenfunctions
Electromagnetic fields
Electromagnetic Fields
Eigenfunctions
Wave equation
Three-dimensional
Necessary
Sufficient Conditions

ASJC Scopus subject areas

  • Control and Optimization
  • Applied Mathematics

Cite this

Boundary controllability of Maxwell's equations in a spherical region. / Kime, Katherine A.

In: SIAM Journal on Control and Optimization, Vol. 28, No. 2, 01.01.1990, p. 294-319.

Research output: Contribution to journalArticle

@article{4f1cb964ad5541f088b6c096f7daa1bf,
title = "Boundary controllability of Maxwell's equations in a spherical region",
abstract = "This paper examines the question of control of electromagnetic fields in a three-dimensional spherical region by means of control currents on the boundary of that region. The necessary theory of divergence-free solutions of the vector wave equation is developed. By use of eigenfunctions of the vector Laplacian in appropriate divergence-free domains and moment problem techniques, sufficient conditions for controllability are set forth.",
author = "Kime, {Katherine A.}",
year = "1990",
month = "1",
day = "1",
doi = "10.1137/0328016",
language = "English (US)",
volume = "28",
pages = "294--319",
journal = "SIAM Journal on Control and Optimization",
issn = "0363-0129",
publisher = "Society for Industrial and Applied Mathematics Publications",
number = "2",

}

TY - JOUR

T1 - Boundary controllability of Maxwell's equations in a spherical region

AU - Kime, Katherine A.

PY - 1990/1/1

Y1 - 1990/1/1

N2 - This paper examines the question of control of electromagnetic fields in a three-dimensional spherical region by means of control currents on the boundary of that region. The necessary theory of divergence-free solutions of the vector wave equation is developed. By use of eigenfunctions of the vector Laplacian in appropriate divergence-free domains and moment problem techniques, sufficient conditions for controllability are set forth.

AB - This paper examines the question of control of electromagnetic fields in a three-dimensional spherical region by means of control currents on the boundary of that region. The necessary theory of divergence-free solutions of the vector wave equation is developed. By use of eigenfunctions of the vector Laplacian in appropriate divergence-free domains and moment problem techniques, sufficient conditions for controllability are set forth.

UR - http://www.scopus.com/inward/record.url?scp=0025399324&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0025399324&partnerID=8YFLogxK

U2 - 10.1137/0328016

DO - 10.1137/0328016

M3 - Article

AN - SCOPUS:0025399324

VL - 28

SP - 294

EP - 319

JO - SIAM Journal on Control and Optimization

JF - SIAM Journal on Control and Optimization

SN - 0363-0129

IS - 2

ER -